MAUDE Adverse Event Report: COOK INC CODA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC CODA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G36042
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported that the (b)(6) patient underwent an endovascular aneurysm repair (evar).The patient anatomical form was suitable for the procedure and the procedure was performed as labeled.Another manufacturer's guide wire was used.Before final angiography, the coda balloon catheter was used to seal the proximal side, but it ruptured during use.Another coda balloon catheter was used instead to continue the procedure.There has been no adverse effect to the patient reported.The patient has been reported to be ¿recovered¿.
 
Additional Manufacturer Narrative
Additional information: patient identifier, concomitant medical products: a medicos hirata/egoist 260mm guidewire was also used during this procedure.Investigation ¿ evaluation: a document-based investigation has been performed which included review of complaint history, the device history record, documentation, drawings, instructions for use, quality control data, and specifications.Visual inspection of the returned device was also conducted.One used coda balloon stopcock attached to y fitting was returned.The balloon is ruptured radially.The shaft appears undamaged.The distal balloon is folded back on itself 5 mm.Balloon bonds are intact with good transitions.The tip of device is not damaged.The distal portion of the balloon was unfolded and pulled back to the original position as manufactured.The entire balloon was still attached, indicating no portion separated in the patient when the balloon ruptured.A review of the device history record found no non-conformances noted.A review of complaint history revealed no other complaints from external customers on this lot.Each coda balloon device is shipped with instructions for use (ifu), which specifies the maximum balloon inflation volume and provides instructions on balloon preparation, inflation, deflation and withdrawal.No information was provided regarding patient anatomy.The pressure and volume of balloon inflation was reported as unknown.Information about the ballooning part of the procedure such as technique or resistance felt was requested but not provided.A medicos hirata/egoist 260mm guide wire was used for this procedure.Imaging and the sizing chart are not available.It was unknown if the patient was on anticoagulants.Balloon rupture can be caused by over-inflation, pulling on the balloon while inflated, patient vessel calcification, ballooning partially outside of a vascular prosthesis, or manufacturing issues.The qc specification, manufacturing instructions, and design history files were reviewed and no evidence was found that the device was manufactured out of specification and no non-conformances were noted in the manufacturing department.No damage was reported during the preparation of the device therefore.Based on the available information, the likely causes of the balloon rupture were improper ballooning technique, over-inflation of the balloon, or patient anatomy related (such as calcification).The root cause for this complaint will be documented as undetermined without having the additional information regarding patient anatomy (besides being stated to be suitable for the procedure), volume and pressure of balloon inflation, imaging, sizing and position of the inflated balloon.Per the quality engineering risk assessment, no further action is warranted.The appropriate personnel have been notified of this event.Monitoring will continue to be performed for similar complaints.

Brand Name
CODA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7005602
Report Number1820334-2017-03496
Device Sequence Number13735866
Product Code DQY
UDI-Device Identifier00827002360426
UDI-Public(01)00827002360426(17)200620(10)8003322
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG36042
Device Catalogue NumberCODA-10.0-35-100-32
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer01/15/2018
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR